Georgia, 2014Flash Flooding and Damaging Winds in Georgia, September 1 to 3, 2014
September 1 to 3, 2014 · NWS FFC · 26 events in 21 counties and zones
Ample moisture and strong afternoon heating produced moderate to strong instability each afternoon with scattered strong to severe thunderstorms across North and Central Georgia. Slow moving thunderstorms with heavy rain setup over portions of North Georgia early in the morning on September 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $308,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ample moisture and strong afternoon heating produced moderate to strong instability each afternoon with scattered strong to severe thunderstorms across North and Central Georgia. Slow moving thunderstorms with heavy rain setup over portions of North Georgia early in the morning on September 3rd. Rainfall amounts from 4 to 6 inches occurred in the Dalton area and caused flash flooding. Another slow moving thunderstorm with heavy rain produced isolated flash flooding south of Calhoun in the late afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 1, 2:34 PM EST, 18 minutes earlier.
Area forecast discussion, Sep 1, 2:34 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT MON SEP 1 2014
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
THE COMBINATION OF WEAK RIDGING AND MOISTURE ACROSS THE AREA WILL
CONTINUE TO SUPPORT DIURNAL CONVECTION THROUGH THE SHORT TERM
PERIOD. HAVE GONE WITH CHANCE POPS FOR THIS AFTERNOON AND
TUESDAY...DIMINISHING AFTER 10 PM. MLCAPES CONTINUE TO BE
DECENT...WITH HIGHEST VALUES IN THE SOUTHERN PORTIONS OF THE
CWA...AND ALTHOUGH SEVERE STORMS ARE NOT NECESSARILY ANTICIPATED
TODAY OR TUESDAY...AN ISOLATED STORM CANNOT BE RULED OUT. STORMS
TUESDAY WILL LIKELY FIRE ALONG OLD BOUNDARIES FROM CONVECTIVE ACTIVITY
THIS AFTERNOON.
ABOVE NORMAL TEMPERATURES CONTINUE THROUGH TUESDAY AND INTO MID
WEEK. HAVE GENERALLY GONE WITH A BLEND OF MODEL GUIDANCE WITH
VIRTUALLY THE ENTIRE AREA IN THE LOW TO MID 90S IN THE AFTERNOON.
31
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
EAST-WEST ORIENTED UPPER RIDGE SHOULD REMAIN FIRMLY IN PLACE
ACROSS SOUTHERN STATES THRU SATURDAY. EVEN BY THE WEEKEND...NO
INDICATION OF STRONG PATTERN SHIFT OR AIRMASS CHANGE IN 12Z MODEL
GUIDANCE. MED RANGE MODELS IN GOOD AGREEMENT HEIGHT AND MOISTURE
FIELDS WHICH GET ABOUT AS CLOSE AS YOU CAN POSSIBLY GET TO MEDIAN
CONDITIONS FOR THE FIRST OF SEPTEMBER. WARM DAYS AND NIGHTS WITH
APPROX 30PCT COVERAGE OF AFTERNOON/EVENING SHRA/TSRA...PERHAPS A
BIT HIGHER COVERAGE BASED ON MODEL MEAN RH FIELDS.
NOT SEEING ANY HIGH IMPACT...TROPICAL SYSTEMS OR PATTERN CHANGING
FEATURES IN MODEL FORECASTS. 12Z GFS DOES TAKE A TURN FOR A WARMER
PATTERN NEXT WEEK WITH UPPER HIGH BUILDING OVER THE SOUTHEAST
CONUS...BUT THIS SOLUTION NOT CONSISTENT WITH PREV RUNS OR 12Z
ECMWF. REFRESHED TEMPS BASED ON 30DAY BIAS CORRECTED GRIDDED
BLENDED GUIDANCE AND LATEST HPC GUIDANCE. MOST OTHER FIELDS IN
GOOD SHAPE WITH ACCURATE DEPICTION OF DIURNAL CONVECTION IN POP
AND WX GRIDS.
SNELSON
PREV LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
ISSUED 323 AM EDT MON SEP 1 2014...
HIGH PRESSURE ALOFT AND AT THE SURFACE WILL CONTINUE THROUGH MID-
WEEK. THE SURFACE HIGH WILL CONTINUE TO HOLD ON WEDNESDAY...BUT A
WEAK BOUNDARY MAY TRY AND SNEAK THROUGH A WEAKNESS IN THE RIDGE.
THE BOUNDARY MAY PROVIDE SOME FOCUS FOR DIURNAL CONVECTION
WEDNESDAY INTO THURSDAY...BUT IT SHOULD DIMINISH BY FRIDAY. A
SECOND FRONTAL BOUNDARY MAY IMPACT THE CWFA DURING THE WEEKEND.
MODELS HAVE SLOWED THE BOUNDARYS PROGRESSION DOWN.
OVERALL...NO REAL CHANGES NEEDED TO THE EXTENDED FORECAST. POPS WILL
MAINLY REMAIN DIURNAL IN NATURE. COVERAGE SHOULD INCREASE TOWARDS
THE END OF THE WEEK AS THE SURFACE HIGH MOVES OFFSHORE AND WINDS
TURN MORE SOUTHERLY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH
THE PERIOD...WITH WEDNESDAY AND THURSDAY BEING THE HOTTEST DAYS.
NLISTEMAA
&&
AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SCT-BKN CU THIS
AFTERNOON ACCOMPANIED BY ISOLATED-SCATTERED SHOWERS AND
THUNDERSTORMS WILL DIMINISH OVERNIGHT. MODELS DO ADVERTISE A MID
LEVEL MOISTURE LAYER...SO HAVE CONTINUED WITH AT LEAST FEW-SCT
5-6KFT TONIGHT. WINDS WILL SHIFT TO THE W-WNW BY 14-15Z...WITH
SPEEDS GENERALLY 6KT OR LESS. BEST CHANCE FOR STORMS TUESDAY WILL
BE 19-22Z.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 70 95 70 95 / 20 40 30 30
ATLANTA 73 93 73 90 / 20 30 20 30
BLAIRSVILLE 65 88 66 86 / 20 30 30 40
CARTERSVILLE 70 94 68 91 / 20 20 20 30
COLUMBUS 74 96 74 92 / 20 30 20 40
GAINESVILLE 71 92 71 91 / 20 30 30 40
MACON 71 95 71 94 / 20 40 20 40
ROME 69 94 68 91 / 20 20 20 30
PEACHTREE CITY 69 92 68 91 / 20 30 20 30
VIDALIA 74 95 74 93 / 20 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...31
LONG TERM....SNELSON
AVIATION...31
Hazardous weather outlook, Sep 1, 10:55 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT MON SEP 1 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT MON SEP 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF
GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD
APPROACH SEVERE LIMITS AND HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS...NUMEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY
MAINLY IN THE AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 1, 12:21 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT MON SEP 1 2014
GAZ033-044-011745-
121 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FULTON
COUNTY UNTIL 145 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMETTO...MOVING NORTHEAST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS FULTON COUNTY...INCLUDING AREAS AROUND
CHATTAHOOCHEE HILL COUNTRY...PALMETTO...UNION CITY AND FAIRBURN.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3372 8450 3364 8445 3365 8446 3355 8446
3352 8459 3350 8461 3351 8473 3356 8477
TIME...MOT...LOC 1722Z 241DEG 5KT 3352 8462Special weather statement, Sep 1, 12:51 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT MON SEP 1 2014
GAZ044-053-011815-
151 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA AND
FULTON COUNTIES UNTIL 215 PM EDT...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMETTO...MOVING EAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS COWETA AND FULTON COUNTIES...INCLUDING AREAS
AROUND CHATTAHOOCHEE HILL COUNTRY...THOMAS CROSSROADS...MADRAS...
CANNONGATE...PALMETTO...UNION CITY AND FAIRBURN. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3356 8483 3371 8448 3365 8445 3355 8446
3352 8459 3348 8463 3342 8462 3339 8475
3355 8483
TIME...MOT...LOC 1752Z 248DEG 9KT 3351 8469Special weather statement, Sep 1, 2:33 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT MON SEP 1 2014
GAZ042-012000-
333 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CARROLL
COUNTY UNTIL 400 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHN TANNER STATE PARK...MOVING NORTHEAST AT
10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CARROLL COUNTY...INCLUDING AREAS AROUND JOHN
TANNER STATE PARK...ROOPVILLE...BOWDON...MOUNT ZION...CARROLLTON...
BOWDON JUNCTION...TREASURE LAKE...ABILENE...VILLA RICA AND TEMPLE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3369 8519 3370 8515 3369 8511 3372 8506
3381 8505 3381 8500 3373 8491 3362 8490
3361 8491 3345 8515 3358 8530
TIME...MOT...LOC 1933Z 225DEG 10KT 3358 8515Special weather statement, Sep 1, 2:39 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT MON SEP 1 2014
GAZ073-012015-
339 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BALDWIN
COUNTY UNTIL 415 PM EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROWNS CROSSING...MOVING NORTH AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BALDWIN COUNTY...INCLUDING AREAS AROUND
PANCRAS...COOPERS...SCOTTSBORO...BROWNS CROSSING...ALLENWOOD...
HARDWICK...MERIWETHER AND MILLEDGEVILLE. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3295 8327 3294 8328 3294 8332 3295 8337
3310 8341 3318 8343 3318 8339 3317 8337
3318 8333 3314 8317
TIME...MOT...LOC 1939Z 195DEG 3KT 3304 8335Special weather statement, Sep 1, 2:42 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT MON SEP 1 2014
GAZ035-012015-
342 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARROW
COUNTY UNTIL 415 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT YARGO STATE PARK...MOVING NORTH AT 10
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BARROW COUNTY...INCLUDING AREAS AROUND FORT
YARGO STATE PARK...RUSSELL...BETHLEHEM...WINDER...CARL...AUBURN...
COUNTY LINE...CHATEAU ELAN AND THOMPSONS MILL. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3407 8377 3407 8374 3405 8371 3406 8370
3405 8369 3405 8364 3391 8366 3391 8368
3390 8376 3400 8387 3412 8382
TIME...MOT...LOC 1942Z 178DEG 8KT 3399 8377Event by event
20 thunderstorm wind, 4 lightning, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Barrow
- When
- September 1, 2:52 PM EST to 3:02 PM EST
- Where
- Barrow County, 0.69 mi N of Winder
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.990, -83.720
The 911 center reported several trees down around Winder, including on bush Chapel Road, west Main Street and Alexander Street.
Thunderstorm Wind, Coweta
- When
- September 1, 3:20 PM EST to 3:30 PM EST
- Where
- Coweta County, Newnan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.370, -84.800
The Coweta County Emergency manager reported a tree down on Poplar Road and another tree down on Lower Fayetteville Road, both blocking traffic.
Lightning, Telfair
- When
- September 1, 4:06 PM EST
- Where
- Telfair County, 2.72 mi NE of Temperance
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 31.910, -83.120
Lightning struck a shed setting it on fire, completely burning it to the ground.
Thunderstorm Wind, Oglethorpe
- When
- September 1, 4:40 PM EST to 4:42 PM EST
- Where
- Oglethorpe County, 1.5 mi SSW of Hogan
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 33.810, -83.060
The 911 center reported a tree blown down on Salem Church Road.
Thunderstorm Wind, Monroe
- When
- September 1, 4:44 PM EST to 4:55 PM EST
- Where
- Monroe County, 0.69 mi N of High Falls
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -84.020
The Monroe County Sheriff’s Office reported numerous trees down in northern Monroe County, including at least one on a house.
Lightning, Jasper
- When
- September 1, 5:20 PM EST
- Where
- Jasper County, Kunsford
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.180, -83.730
Multiple structure fires were reported due to lightning strikes.
Thunderstorm Wind, Floyd
- When
- September 1, 5:30 PM EST to 5:40 PM EST
- Where
- Floyd County, Six Mile
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.170, -85.200
The 911 center reported several trees down across the southern portion of Floyd County along with several power outages.
Thunderstorm Wind, Crawford
- When
- September 1, 5:40 PM EST to 6:00 PM EST
- Where
- Crawford County, 0.58 mi E of Gaillard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 32.650, -83.990
Amateur radio operators reported a tree fell on a car along Avera Road, and the 911 center reported 2 trees near Sandy Point.
Thunderstorm Wind, Washington
- When
- September 1, 7:44 PM EST to 7:55 PM EST
- Where
- Washington County, 1.74 mi W of Deepstep
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.020, -82.950
The 911 center reported a tree blown down on Deep Step Road and power lines down in several locations in the county.
Lightning, Cobb
- When
- September 2, 1:00 PM EST
- Where
- Cobb County, Marietta
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 33.950, -84.550
Two roofers in Marietta were struck by lightning and hospitalized.
Thunderstorm Wind, Johnson
- When
- September 2, 4:20 PM EST
- Where
- Johnson County, Spann
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.670, -82.750
The Johnson County Emergency Manager reported four structures damaged by winds, including a mobile home blown off of a cinder block foundation and rolled, the roof of a hay barn blown off and shingles blown off a home.
Thunderstorm Wind, Houston
- When
- September 2, 5:15 PM EST to 5:25 PM EST
- Where
- Houston County, 0.69 mi S of Bonaire
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -83.600
The Houston County Sheriff’s Office reported three trees blown down in Bonaire. One tree and live power lines fell onto a vehicle entrapping the occupant. No injuries were reported to the occupant of the vehicle.
Thunderstorm Wind, Wilkinson
- When
- September 2, 6:15 PM EST to 6:20 PM EST
- Where
- Wilkinson County, 2.7 mi WSW of Gordon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.860, -83.370
The public reported several trees down on a farm northeast of Myricks Mill.
Flash Flood, Whitfield
- When
- September 3, 2:30 AM EST to 8:30 AM EST
- Where
- Whitfield County, 3.25 mi NNE of Callaway Mill to 2.15 mi WSW of Trickum
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -85.020
The Whitfield County Deputy Emergency Manager reported numerous reports of flooded roads and small drainage creeks in the Dalton area. Heavy rain of 4 to 6 inches caused flood waters to enter some buildings including a church and a car dealership on North Glenwood Avenue. A roof collapsed at a carpet plant on 5th Avenue due to the rain which flooded the building. Firefighters rescued several motorists stranded in high water on Willowdale Road. A USGS stream gage on Mill Creek at Chattanooga Avenue on the north side of Dalton reached flood stage of 11 feet. It crest at 11.7 feet.
Thunderstorm Wind, Schley
- When
- September 3, 2:30 PM EST
- Where
- Schley County, 0.69 mi S of La Crosse
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 32.170, -84.230
The 911 center reported a tree fell on Candy Cane Lane.
Thunderstorm Wind, Cherokee
- When
- September 3, 3:10 PM EST to 3:15 PM EST
- Where
- Cherokee County, 1.14 mi W of Canton
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -84.500
The Cherokee County Emergency Manager reported a tree blown down on a house on Killian Road with one minor injury to an occupant of the house.
Thunderstorm Wind, Fulton
- When
- September 3, 4:00 PM EST to 4:10 PM EST
- Where
- Fulton County, 2.21 mi NE of Ft Mc Pherson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.720, -84.420
The Emergency Manager reported power lines were blown down on Peeples Street Southwest.
Thunderstorm Wind, Fulton
- When
- September 3, 4:25 PM EST
- Where
- Fulton County, 3.54 mi NE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -84.350
The Emergency Manager reported power lines blown down at the corner of Wildwood Road and Merton Road, as well as on Mercer Street Northeast.
Flash Flood, Gordon
- When
- September 3, 4:45 PM EST to 8:30 PM EST
- Where
- Gordon County, 1.49 mi NNW of Lily Pond to 1.84 mi E of Plainville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.490, -84.980
The Gordon County Emergency Manager reported small drainage creeks out of their banks around 5 miles south of Calhoun and were flooding portions of some roads.
Thunderstorm Wind, Forsyth
- When
- September 3, 5:13 PM EST to 5:20 PM EST
- Where
- Forsyth County, 3.09 mi SE of Cumming Mathis Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.070, -84.130
The Forsyth County Emergency Manager reported several trees down in the southern end of Forsyth County.
Lightning, Forsyth
- When
- September 3, 5:20 PM EST
- Where
- Forsyth County, 3.43 mi E of Mars Hill Crossroads
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.150, -84.120
The Forsyth County Emergency Manager reported lightning struck 10 individual residences resulting in 4 structure fires.
Thunderstorm Wind, Hall
- When
- September 3, 5:20 PM EST to 5:30 PM EST
- Where
- Hall County, 6.33 mi W of Flowery Branch
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $750
- Reported by
- Broadcast Media
- Coordinates
- 34.190, -84.040
Atlanta broadcast media reported estimated 60-70 mph winds. Two large pine trees were blown over and one hardwood was snapped about 25 feet above the ground.
Thunderstorm Wind, Forsyth
- When
- September 3, 5:25 PM EST to 5:30 PM EST
- Where
- Forsyth County, 3.43 mi E of Mars Hill Crossroads
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.150, -84.120
The Forsyth County Emergency Manager reported two trees blown down resulting in downed power lines.
Thunderstorm Wind, Bibb
- When
- September 3, 5:45 PM EST to 5:50 PM EST
- Where
- Bibb County, 2.15 mi SSW of Wesleyan College
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.870, -83.760
The 911 center reported power lines were blown down on Greentree Parkway.
Thunderstorm Wind, Hall
- When
- September 3, 5:50 PM EST to 6:00 PM EST
- Where
- Hall County, 0.69 mi N of Flowery Branch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.190, -83.930
The 911 center reported several trees and power lines blown down across the county including in the Flowery Branch area and on Briarwood Drive in Oakwood.
Thunderstorm Wind, Bibb
- When
- September 3, 5:55 PM EST to 6:00 PM EST
- Where
- Bibb County, 1.35 mi WSW of Lanier Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.840, -83.670
The 911 center reported power lines blown down at the corner of Bailey and Napier.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 1, 20141 death · 1 event
- Drought in Texas, September 1 to 30, 2014$3.0 million · 24 events
- Tornadoes and Hail in Missouri, September 1, 20142 injured · $450,000 · EF1 · 18 events
- Tornado and Hail in Oklahoma, September 1, 2014$1.5 million · EF0 · 8 events
- Tornadoes and Damaging Wind in Michigan, September 1, 2014$486,000 · EF1 · 5 events
- Tornadoes and Hail in Kansas, September 1, 2014$120,000 · EF1 · 20 events
- Wildfire in California, September 1 to 30, 2014$600,000 · 1 event
- Drought in Texas, September 1 to 30, 2014$105,000 · 19 events
- Flood and Heavy Rain in Iowa, September 1 to 2, 2014$100,000 · 20 events
- Drought in Oklahoma, September 1 to 30, 201443 events
- Flooding in Iowa, September 1 to 2, 2014$45,000 · 3 events
- Damaging Winds and Heavy Rain in Kansas, September 1, 2014$20,000 · 61 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543539, 543540, 543535, 543541, 543542, 543536, 543543, 543544, 543545, 543537, 543546, 543547, 543548, 543853, 543549, 543550, 543551, 543552, 543860, 543553, 543538, 543554, 543555, 543556, 543557, 543558.